MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Vidaza and burning rash????

Home forums Patient Message Board Vidaza and burning rash????

This topic contains 3 replies, has 1 voice, and was last updated by  Andrea 13 years, 11 months ago.

Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #3196

    Dawn
    Member

    My dad started Vidaza on Monday…. he was to get it for Mon, Tue, Wed…. when he went in on Wed and showed them this burning hive rash they told him that he could not have this med as he has an allergy to it…. so today he has to go and get transfusions… he just had transfusions two weeks ago…. I am getting really worried about all this… anyone have suggestions???

    #3197

    Donna
    Member

    Hi Dawn, I’m sorry I don’t know anything about Vidaza.
    I’m sure others on the panel will be able to help you.
    It’s ok to have transfusions every 2 weeks, he’ll feel better. Try not to worry, I’m sure your Dr. we’ll figure out how to help your dad.

    Take Care,
    Donna

    #3198

    czaring
    Member

    I don’t pretend to know what is best if not Vidaza – but I DO know about allergic reactions to meds.

    It’s such a bummer when allergies complicate things the way they can. I had to have two surgeries back to back a couple of years ago – my reactions to the meds I was given were bad after the first surgery, but HORRIBLE after the 2nd – severe swelling, hives, new rashes erupting 2 weeks after discharge. They discharged me early as I was reacting to the plastic tubing around the nose and mouth, the tape, the sheets, the stockings – even the bright orange, plastic bracelet marked “ALLERGY”!! Blisters everywhere! All of this triggered by either the pain meds or the antibiotic they had given me.

    Once the body gets into that “heightened allergic state” … it can start to react to EVERYTHING. I went on to have anaphylaxis on about a dozen occassions after that – over the stretch of several months and could never determine the cause/causes. Scary! Benedryl was a constant companion (also an epi-pen). I even got so that it didn’t knock me out! THAT’S a little concerning.

    After beginning a daily dose of Allegra (180 mg) – my body has calmed down to the point where I have had no anaphylaxis for nearly a year now. No Benedryl for nearly a year. I have even taken one of the pain killers/anti-inflammatory that I reacted so badly to before – with no reaction this time.

    I doubt that a Dr. would consider this a solution in your Dad’s case – but I find it interesting that the body’s allergic response to something can be controlled/maintained in that way. Also – don’t be surprised if your dad has allergic reactions to other stuff for a while until his body calms down from this response.

    #3199

    Andrea
    Member

    Dawn:

    My mom ended up with a rash on her abdomen which they think is an allergic reaction. Don’t know if it was the Vidaza , the procrit, or the Neopogen. The doc gave her some cortisone cream and she will probably use some Benadryl the next cycle. If the allergy is not life threatening, maybe Benadryl could help, instead of cancelling the Vidaza alltogether.

    Good luck Andrea

Viewing 4 posts - 1 through 4 (of 4 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert